Alert archive / Montana / Winter Storm Warnings in 2020
Winter Storm Warning 7, NWS Great Falls, MT
NWS Great Falls, MT issued this winter storm warning at Mar 31, 2020, 2:14 PM MDT. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2020, 2:14 PM MDT (20:14 UTC)
- Expired
- Apr 1, 2020, 12:00 PM MDT
- In force
- 22 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
098 WWUS45 KTFX 312014 WSWTFX URGENT - WINTER WEATHER MESSAGE National Weather Service Great Falls MT 214 PM MDT Tue Mar 31 2020 MTZ050-010300- /O.UPG.KTFX.WW.Y.0026.000000T0000Z-200401T1800Z/ /O.NEW.KTFX.WS.W.0007.200331T2014Z-200401T1800Z/ Judith Basin- Including Raynesford, Stanford, and Hobson 214 PM MDT Tue Mar 31 2020 ...WINTER STORM WARNING IN EFFECT UNTIL NOON MDT WEDNESDAY... * WHAT...Heavy snow expected. Total snow accumulations of 2 to 6 inches. Winds gusting to 40 mph. * WHERE...Judith Basin. * WHEN...Until noon MDT Wednesday. * IMPACTS...Travel will be very difficult or impossible at times, especially this evening into the overnight. Areas of blowing and drifting snow will significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. To see a graphical representation of the degree of stress on young livestock, please visit our webpage and select Local Programs, then Cold Air Advisory for Newborn Livestock. && $$ MTZ047-051-010300- /O.UPG.KTFX.WW.Y.0027.200401T0000Z-200401T1800Z/ /O.NEW.KTFX.WS.W.0007.200331T2014Z-200401T1800Z/ Blaine-Fergus- Including Chinook, Harlem, Hays, Lewistown, Winifred, Lewistown Divide, and Grass Range 214 PM MDT Tue Mar 31 2020 ...WINTER STORM WARNING IN EFFECT UNTIL NOON MDT WEDNESDAY... * WHAT...Heavy snow expected. Total snow accumulations of 5 to 10 inches with isolated higher amounts to 15 inches expected, especially through Fergus County and Blaine County south of the Milk River Valley. Lighter accumulations of 3 to 6 inches expected from the Milk River Valley north. * WHERE...Blaine and Fergus. * WHEN...Until noon MDT Wednesday. * IMPACTS...Travel will be very difficult or impossible at times, especially this evening into the overnight. Areas of blowing and drifting snow will significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. To see a graphical representation of the degree of stress on young livestock, please visit our webpage and select Local Programs, then Cold Air Advisory for Newborn Livestock. && $$ MTZ010-044>046-049-010300- /O.EXB.KTFX.WW.Y.0026.200331T2014Z-200401T1200Z/ Eastern Glacier-Toole-Liberty-Eastern Pondera-Eastern Teton- Including Cut Bank, Shelby, Sunburst, Chester, Whitlash, Brady, Conrad, Fairfield, and Dutton 214 PM MDT Tue Mar 31 2020 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM MDT WEDNESDAY... * WHAT...Snow expected. Total snow accumulations of 1 to 3 inches. * WHERE...Eastern Glacier, Toole, Liberty, Eastern Pondera and Eastern Teton. * WHEN...Until 6 AM MDT Wednesday. * IMPACTS...Travel could be very difficult. Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. To see a graphical representation of the degree of stress on young livestock, please visit our webpage and select Local Programs, then Cold Air Advisory for Newborn Livestock. && $$ MTZ012-054-010300- /O.CON.KTFX.WW.Y.0026.000000T0000Z-200401T1800Z/ Cascade-Meagher- Including Great Falls, Cascade, Belt, Kings Hill Pass, Martinsdale, and White Sulphur Springs 214 PM MDT Tue Mar 31 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT WEDNESDAY... * WHAT...Snow occurring. Additional snow accumulations of 1 to 3 inches. Higher accumulations up to 6 inches in the mountains expected. Winds gusting as high as 30 mph. * WHERE...Meagher, Judith Basin and Cascade. * WHEN...Until noon MDT Wednesday. * IMPACTS...Travel could be very difficult. Plan on slippery road conditions. Patchy blowing and drifting snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. To see a graphical representation of the degree of stress on young livestock, please visit our webpage and select Local Programs, then Cold Air Advisory for Newborn Livestock. && $$ MTZ008-015-052-055-010300- /O.CON.KTFX.WW.Y.0026.000000T0000Z-200401T1800Z/ Beaverhead-Madison-Jefferson-Gallatin- Including Big Hole Pass, Wisdom, Dillon, Monida Pass, Wise River, Ennis, Norris Hill, Raynolds Pass, Twin Bridges, Virginia City, Montana City, Boulder, Boulder Hill, Elk Park Pass, Homestake Pass, Whitehall, West Yellowstone, Battle Ridge Pass, Bozeman Pass, and Targhee Pass 214 PM MDT Tue Mar 31 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT WEDNESDAY... * WHAT...Snow occurring. Additional snow accumulations of up to 4 inches. Winds gusting as high as 40 mph. * WHERE...Beaverhead, Jefferson, Gallatin and Madison. * WHEN...Until noon MDT Wednesday. * IMPACTS...Travel could be very difficult. Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. To see a graphical representation of the degree of stress on young livestock, please visit our webpage and select Local Programs, then Cold Air Advisory for Newborn Livestock. && $$ MTZ011-013-010300- /O.CON.KTFX.WW.Y.0027.200401T0000Z-200401T1800Z/ Hill-Chouteau- Including Havre, Rocky Boy, Rudyard, Fort Benton, Carter, and Big Sandy 214 PM MDT Tue Mar 31 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON MDT WEDNESDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 5 inches. Higher accumulations to 10 inches toward the Bears Paw Mountains and far eastern Choteau County expected. * WHERE...Hill and Choteau. * WHEN...From 6 PM this evening to noon MDT Wednesday. * IMPACTS...Plan on slippery road conditions. Patchy blowing and drifting snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. To see a graphical representation of the degree of stress on young livestock, please visit our webpage and select Local Programs, then Cold Air Advisory for Newborn Livestock. && $$ MTZ009-014-048-010300- /O.CON.KTFX.WW.Y.0026.000000T0000Z-200401T1800Z/ Northern Rocky Mountain Front- Central and Southern Lewis and Clark- Southern Rocky Mountain Front- Including Logan Pass, Helena, Flesher Pass, and Rogers Pass 214 PM MDT Tue Mar 31 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT WEDNESDAY ABOVE 4500 FEET... * WHAT...Snow occurring above 4500 feet. Additional snow accumulations of 3 to 5 inches. Higher accumulations toward the mountains of 5 to 8 inches. Winds gusting as high as 40 mph. * WHERE...Southern Rocky Mountain Front, Northern Rocky Mountain Front and Central and Southern Lewis and Clark. * WHEN...Until noon MDT Wednesday. * IMPACTS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. The cold wind chills as low as 20 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ http://www.weather.gov/greatfalls
3 follow-up statements
581 WWUS45 KTFX 010223 WSWTFX URGENT - WINTER WEATHER MESSAGE National Weather Service Great Falls MT 823 PM MDT Tue Mar 31 2020 MTZ011-013-011430- /O.UPG.KTFX.WW.Y.0027.000000T0000Z-200401T1800Z/ /O.EXA.KTFX.WS.W.0007.000000T0000Z-200401T1800Z/ Hill-Chouteau- Including Havre, Rocky Boy, Rudyard, Fort Benton, Carter, and Big Sandy 823 PM MDT Tue Mar 31 2020 ...WINTER STORM WARNING IN EFFECT UNTIL NOON MDT WEDNESDAY... * WHAT...Heavy snow occurring. Additional snow accumulations of 2 to 5 inches. Winds gusting to 35 mph. * WHERE...Hill and Chouteau. * WHEN...Until noon MDT Wednesday. * IMPACTS...Travel will be very difficult or impossible at times, especially this evening into the overnight. Areas of blowing and drifting snow will significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. To see a graphical representation of the degree of stress on young livestock, please visit our webpage and select Local Programs, then Cold Air Advisory for Newborn Livestock. && $$ MTZ047-050-051-011430- /O.CON.KTFX.WS.W.0007.000000T0000Z-200401T1800Z/ Blaine-Judith Basin-Fergus- Including Chinook, Harlem, Hays, Raynesford, Stanford, Hobson, Lewistown, Winifred, Lewistown Divide, and Grass Range 823 PM MDT Tue Mar 31 2020 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MDT WEDNESDAY... * WHAT...Heavy snow occurring. Additional snow accumulations of 4 to 8 inches with isolated higher amounts up to 12 inches expected, especially through Fergus County and Blaine County south of the Milk River Valley. Lighter accumulations of 2 to 5 inches expected from the Milk River Valley north. * WHERE...Judith Basin, Fergus and Blaine. * WHEN...Until noon MDT Wednesday. * IMPACTS...Travel will be very difficult or impossible at times, especially this evening into the overnight. Areas of blowing and drifting snow will significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. To see a graphical representation of the degree of stress on young livestock, please visit our webpage and select Local Programs, then Cold Air Advisory for Newborn Livestock. && $$ MTZ053-011430- /O.EXA.KTFX.WW.Y.0026.000000T0000Z-200401T1800Z/ Broadwater- Including Toston, Townsend, and Winston 823 PM MDT Tue Mar 31 2020 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON MDT WEDNESDAY... * WHAT...Snow occurring. Additional snow accumulations of up to 3 inches. * WHERE...Broadwater. * WHEN...Until noon MDT Wednesday. * IMPACTS...Travel could be very difficult. Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. To see a graphical representation of the degree of stress on young livestock, please visit our webpage and select Local Programs, then Cold Air Advisory for Newborn Livestock. && $$ MTZ009-014-048-011430- /O.CON.KTFX.WW.Y.0026.000000T0000Z-200401T1800Z/ Northern Rocky Mountain Front- Central and Southern Lewis and Clark- Southern Rocky Mountain Front- Including Logan Pass, Browning, Heart Butte, Helena, Flesher Pass, Rogers Pass, Bynum, Choteau, and Augusta 823 PM MDT Tue Mar 31 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT WEDNESDAY... * WHAT...Snow occurring. Additional snow accumulations of 2 to 4 inches. Higher accumulations toward the mountains of an additional 4 to 6 inches. Winds gusting as high as 30 mph. * WHERE...Southern Rocky Mountain Front, Northern Rocky Mountain Front and Central and Southern Lewis and Clark. * WHEN...Until noon MDT Wednesday. * IMPACTS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. The cold wind chills as low as 20 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. To see a graphical representation of the degree of stress on young livestock, please visit our webpage and select Local Programs, then Cold Air Advisory for Newborn Livestock. && $$ MTZ012-054-011430- /O.CON.KTFX.WW.Y.0026.000000T0000Z-200401T1800Z/ Cascade-Meagher- Including Great Falls, Cascade, Belt, Kings Hill Pass, Martinsdale, and White Sulphur Springs 823 PM MDT Tue Mar 31 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT WEDNESDAY... * WHAT...Snow occurring. Additional snow accumulations of 1 to 3 inches. Higher accumulations up to 6 inches in the mountains expected. Winds gusting as high as 30 mph. * WHERE...Meagher and Cascade. * WHEN...Until noon MDT Wednesday. * IMPACTS...Travel could be very difficult. Plan on slippery road conditions. Patchy blowing and drifting snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. To see a graphical representation of the degree of stress on young livestock, please visit our webpage and select Local Programs, then Cold Air Advisory for Newborn Livestock. && $$ MTZ010-044>046-049-011200- /O.CON.KTFX.WW.Y.0026.000000T0000Z-200401T1200Z/ Eastern Glacier-Toole-Liberty-Eastern Pondera-Eastern Teton- Including Cut Bank, Shelby, Sunburst, Chester, Whitlash, Brady, Conrad, Fairfield, and Dutton 823 PM MDT Tue Mar 31 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY... * WHAT...Snow occurring. Additional snow accumulations of up to 3 inches. * WHERE...Eastern Teton, Liberty, Toole, Eastern Pondera and Eastern Glacier. * WHEN...Until 6 AM MDT Wednesday. * IMPACTS...Travel could be very difficult. Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. To see a graphical representation of the degree of stress on young livestock, please visit our webpage and select Local Programs, then Cold Air Advisory for Newborn Livestock. && $$ MTZ008-015-052-055-011430- /O.CON.KTFX.WW.Y.0026.000000T0000Z-200401T1800Z/ Beaverhead-Madison-Jefferson-Gallatin- Including Big Hole Pass, Wisdom, Dillon, Monida Pass, Wise River, Ennis, Norris Hill, Raynolds Pass, Twin Bridges, Virginia City, Montana City, Boulder, Boulder Hill, Elk Park Pass, Homestake Pass, Whitehall, West Yellowstone, Battle Ridge Pass, Bozeman Pass, and Targhee Pass 823 PM MDT Tue Mar 31 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT WEDNESDAY... * WHAT...Snow occurring. Additional snow accumulations of up to 3 inches. Winds gusting as high as 35 mph. * WHERE...Gallatin, Jefferson, Beaverhead and Madison. * WHEN...Until noon MDT Wednesday. * IMPACTS...Travel could be very difficult. Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. To see a graphical representation of the degree of stress on young livestock, please visit our webpage and select Local Programs, then Cold Air Advisory for Newborn Livestock. && $$ http://www.weather.gov/greatfalls
527 WWUS45 KTFX 010944 WSWTFX URGENT - WINTER WEATHER MESSAGE National Weather Service Great Falls MT 344 AM MDT Wed Apr 1 2020 MTZ010-044>046-049-011045- /O.CAN.KTFX.WW.Y.0026.000000T0000Z-200401T1200Z/ Eastern Glacier-Toole-Liberty-Eastern Pondera-Eastern Teton- 344 AM MDT Wed Apr 1 2020 ...WINTER WEATHER ADVISORY IS CANCELLED... Widespread accumulating snow has tapered off, leaving only a few areas of light snow. As a result, the Winter Weather Advisory has been cancelled. $$ MTZ011-013-047-050-051-011800- /O.CON.KTFX.WS.W.0007.000000T0000Z-200401T1800Z/ Hill-Chouteau-Blaine-Judith Basin-Fergus- Including Havre, Rocky Boy, Rudyard, Fort Benton, Carter, Big Sandy, Chinook, Harlem, Hays, Raynesford, Stanford, Hobson, Lewistown, Winifred, Lewistown Divide, and Grass Range 344 AM MDT Wed Apr 1 2020 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY... * WHAT...Heavy snow occurring. Additional snow accumulations of 1 to 3 inches. * WHERE...Judith Basin, Fergus, Blaine, Chouteau and Hill. * WHEN...Until noon MDT today. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. To see a graphical representation of the degree of stress on young livestock, please visit our webpage and select Local Programs, then Cold Air Advisory for Newborn Livestock. && $$ MTZ009-014-048-011800- /O.CON.KTFX.WW.Y.0026.000000T0000Z-200401T1800Z/ Northern Rocky Mountain Front- Central and Southern Lewis and Clark- Southern Rocky Mountain Front- Including Logan Pass, Browning, Heart Butte, Helena, Flesher Pass, Rogers Pass, Bynum, Choteau, and Augusta 344 AM MDT Wed Apr 1 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY... * WHAT...Snow occurring. Additional snow accumulations of up to one inch. * WHERE...Southern Rocky Mountain Front, Northern Rocky Mountain Front and Central and Southern Lewis and Clark. * WHEN...Until noon MDT today. * IMPACTS...Plan on slippery road conditions. The cold wind chills as low as 20 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. To see a graphical representation of the degree of stress on young livestock, please visit our webpage and select Local Programs, then Cold Air Advisory for Newborn Livestock. && $$ MTZ012-054-011800- /O.CON.KTFX.WW.Y.0026.000000T0000Z-200401T1800Z/ Cascade-Meagher- Including Great Falls, Cascade, Belt, Kings Hill Pass, Martinsdale, and White Sulphur Springs 344 AM MDT Wed Apr 1 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY... * WHAT...Snow occurring. Additional snow accumulations of up to one inch. * WHERE...Meagher and Cascade. * WHEN...Until noon MDT today. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. To see a graphical representation of the degree of stress on young livestock, please visit our webpage and select Local Programs, then Cold Air Advisory for Newborn Livestock. && $$ MTZ008-015-052-053-055-011800- /O.CON.KTFX.WW.Y.0026.000000T0000Z-200401T1800Z/ Beaverhead-Madison-Jefferson-Broadwater-Gallatin- Including Big Hole Pass, Wisdom, Dillon, Monida Pass, Wise River, Ennis, Norris Hill, Raynolds Pass, Twin Bridges, Virginia City, Montana City, Boulder, Boulder Hill, Elk Park Pass, Homestake Pass, Whitehall, Toston, Townsend, Winston, West Yellowstone, Battle Ridge Pass, Bozeman Pass, and Targhee Pass 344 AM MDT Wed Apr 1 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY... * WHAT...Snow occurring. Additional snow accumulations of up to one inch. * WHERE...Gallatin, Beaverhead, Jefferson, Broadwater and Madison. * WHEN...Until noon MDT today. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. To see a graphical representation of the degree of stress on young livestock, please visit our webpage and select Local Programs, then Cold Air Advisory for Newborn Livestock. && $$ http://www.weather.gov/greatfalls
478 WWUS45 KTFX 011734 WSWTFX URGENT - WINTER WEATHER MESSAGE National Weather Service Great Falls MT 1134 AM MDT Wed Apr 1 2020 MTZ011-013-047-050-051-011845- /O.EXP.KTFX.WS.W.0007.000000T0000Z-200401T1800Z/ Hill-Chouteau-Blaine-Judith Basin-Fergus- Including Havre, Rocky Boy, Rudyard, Fort Benton, Carter, Big Sandy, Chinook, Harlem, Hays, Raynesford, Stanford, Hobson, Lewistown, Winifred, Lewistown Divide, and Grass Range 1134 AM MDT Wed Apr 1 2020 ...WINTER STORM WARNING WILL EXPIRE AT NOON MDT TODAY... The storm system that brought snow to the region last night has exited the area. Periods of light snow or flurries are possible through much of this afternoon but little or no additional snow accumulation is expected. $$ MTZ009-014-048-011845- /O.EXP.KTFX.WW.Y.0026.000000T0000Z-200401T1800Z/ Northern Rocky Mountain Front- Central and Southern Lewis and Clark- Southern Rocky Mountain Front- Including Logan Pass, Browning, Heart Butte, Helena, Flesher Pass, Rogers Pass, Bynum, Choteau, and Augusta 1134 AM MDT Wed Apr 1 2020 ...WINTER WEATHER ADVISORY WILL EXPIRE AT NOON MDT TODAY... The storm system that brought snow to the region last night has exited the area. Periods of light snow or flurries are possible through much of this afternoon but little or no additional snow accumulation is expected. $$ MTZ012-054-011845- /O.EXP.KTFX.WW.Y.0026.000000T0000Z-200401T1800Z/ Cascade-Meagher- Including Great Falls, Cascade, Belt, Kings Hill Pass, Martinsdale, and White Sulphur Springs 1134 AM MDT Wed Apr 1 2020 ...WINTER WEATHER ADVISORY WILL EXPIRE AT NOON MDT TODAY... The storm system that brought snow to the region last night has exited the area. Periods of light snow or flurries are possible through much of this afternoon but little or no additional snow accumulation is expected. $$ MTZ008-015-052-053-055-011845- /O.EXP.KTFX.WW.Y.0026.000000T0000Z-200401T1800Z/ Beaverhead-Madison-Jefferson-Broadwater-Gallatin- Including Big Hole Pass, Wisdom, Dillon, Monida Pass, Wise River, Ennis, Norris Hill, Raynolds Pass, Twin Bridges, Virginia City, Montana City, Boulder, Boulder Hill, Elk Park Pass, Homestake Pass, Whitehall, Toston, Townsend, Winston, West Yellowstone, Battle Ridge Pass, Bozeman Pass, and Targhee Pass 1134 AM MDT Wed Apr 1 2020 ...WINTER WEATHER ADVISORY WILL EXPIRE AT NOON MDT TODAY... The storm system that brought snow to the region last night has exited the area. Periods of light snow or flurries are possible through much of this afternoon but little or no additional snow accumulation is expected. $$ http://www.weather.gov/greatfalls
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this winter storm warning went out at Mar 31, 11:05 AM MDT, 3 hours 9 minutes earlier.
Area forecast discussion, Mar 31, 11:05 AM MDT, 3 hours 9 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1105 AM MDT Tue Mar 31 2020 ...Updated Aviation Discussion... .UPDATE... Made updates to provide better spatial and temporal resolution with regards to the cold front passage this morning through this evening using hi-res model data. Also lowered temperatures further from previous shifts through Wednesday night/Thursday morning closer in line with a consensus of MOS guidance. Model guidance continues to hone in on areas near/around Fergus County in central Montana and nearby adjacent areas for the potential for up to 6 inches or so with this upcoming system tonight into Wednesday morning. Additionally, will continue to contemplate expanding the Winter Weather Advisory to include the remainder of north-central Montana. && .SYNOPSIS... Colder air moves into the region today as a Canadian cold front pushes southward through North Central Montana. Snow will continue to affect the mountains with lower elevation snows developing by this evening and continuing into Wednesday. Isolated to scattered showers are expected Thursday and Friday, with below normal temperatures continuing. && .AVIATION... Updated 1105 AM MDT Tue Mar 31 2020 (31/18Z TAF Period) Much of southwest and central MT lies in a brief lull in snow activity early this afternoon but scattered to numerous snow showers can be expected to develop late this afternoon and continue overnight with widespread mountain obscurations. A strong cold front will push south across the area from north to south, starting before 21z at KCTB and reaching KGTF around 23z-00z. Behind the front, expect low clouds and areas of light snow to produce IFR/MVFR conditions at times. By evening, widespread snow and low clouds producing LIFR/IFR conditions will prevail and continue into Wednesday morning. && .PREV DISCUSSION... /ISSUED 530 AM MDT Tue Mar 31 2020/ Breezy conditions and partly to mostly cloudy skies prevail across North Central Montana early this morning. However, a Canadian cold front currently on the border pushes southward through the day bringing much colder temperatures, low clouds, and areas of light snow. Widespread snow develops by this evening and continues into Wednesday. Have extended the existing Winter Weather Advisories through noon on Wednesday. Have also added Blaine, Hill, Chouteau, and Fergus Counties to a Winter Weather Advisory starting at 6 PM this evening and continuing through noon on Wednesday. Models and guidance products continue to appear just a bit too warm for expected conditions. So, have once again used statistical model tools to bring high and low temperatures down to the 50th percentiles today through Friday. Diagnostic model solutions for this weekend and early next week continue to indicate significant divergence with the GFS still bringing another trough into the northern Rocky Mountains. Meanwhile, the ECMWF, model ensembles, and the National Blend of Models (NBM) continue to keep this feature off the West Coast. As before, I have continued to use the NBM forecast solution for the weekend and early next week. mpj && .PRELIMINARY POINT TEMPS/POPS... GTF 44 11 20 0 / 60 80 60 10 CTB 32 7 17 -2 / 70 80 60 10 HLN 44 17 27 10 / 80 60 50 20 BZN 45 21 31 8 / 80 70 60 30 WYS 34 9 27 6 / 90 70 60 40 DLN 41 19 32 8 / 80 40 50 30 HVR 43 14 23 2 / 30 80 60 10 LWT 45 11 18 -1 / 70 90 80 20 && .TFX WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until noon MDT Wednesday Beaverhead... Gallatin...Jefferson...Madison. Winter Weather Advisory until noon MDT Wednesday Cascade... Judith Basin...Meagher. Winter Weather Advisory from 6 PM this evening to noon MDT Wednesday Blaine...Chouteau...Fergus...Hill. Winter Weather Advisory until noon MDT Wednesday above 4500 feet for Central and Southern Lewis and Clark...Northern Rocky Mountain Front...Southern Rocky Mountain Front. && http://www.weather.gov/greatfalls
In the hours before
Local storm report, Mar 31, 9:33 AM MDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
933 AM MDT TUE MAR 31 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 AM SNOW 1 NE DILLON 45.22N 112.62W
03/31/2020 E3.0 INCH BEAVERHEAD MT TRAINED SPOTTER
&&
BHLocal storm report, Mar 31, 9:36 AM MDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
936 AM MDT TUE MAR 31 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 AM SNOW GALLATIN GATEWAY 45.59N 111.19W
03/31/2020 E5.0 INCH GALLATIN MT PUBLIC
&&
BHThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 3:28 AM MDT | Winter Weather Advisory | TFX | 17 hr |
Nearby
Winter Storm Warnings in Montana, 2020Every winter storm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.